Funnel Cloud, Washington
- When
- August 19, 11:35 PM CST
- Where
- Washington County, 2 mi E of Chappell Hill
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.215, -96.403 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 19, 8:45 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 945 PM CDT THU AUG 19 2004 .DISCUSSION... A QUICK UPDATE TO ADD LOCALLY HEAVY RAIN AND RAISE POPS OVER THE EXTREME NORTHERN ZONES. STORMS CONTINUE TO FIRE ALONG AN OUTFLOW BOUNDARY. THIS BOUNDARY WILL SAG SLOWLY SOUTH BEFORE BECOMING DIFFUSE LATER TONIGHT. && HEAVY RAIN CONTINUES TO FALL JUST NORTH OF HE HGX CWA. IT APPEARS THAT MOST OF THE PRECIPITATION ASSOCIATED WITH THIS FIRST S/WV WILL REMAIN JUST NORTH OF OUR CWA. THERE IS A SECOND S/WV NEAR THE BIG BEND HEADING EAST-NORTHEAST AT 35 KNOTS. THE TRAJECTORY OF THIS FEATURE WILL AGAIN TAKE IT ACROSS EAST TEXAS. THINK STORMS WILL RE-FIRE ALONG THE SAME GENERAL MOISTURE AXIS JUST NORTH OF OUR CWA. THERE IS ENOUGH UNCERTAINTY TO KEEP HIGH END CHANCE POPS IN PLACE OVER THE NORTH BUT WILL MAINTAIN ISOLATED POPS SOUTH. WILL WATCH RADAR TRENDS CLOSELY AND IF THIS AREA OF PRECIP SINKS SOUTH...WILL NOT HESITATE IN UPDATING THE NORTHERN ZONES TO MENTION LOCALLY HEAVY RAIN. THINK NORTHERN ZONES WILL REMAIN UNDER THE GUN ON FRIDAY FOR MORE RAIN...WHILE THE SOUTHERN HALF WILL SEE SCATTERED SEABREEZE ACTIVITY. POPS ON FRIDAY MAY NEED A SLIGHT ADJUSTMENT TO ACCOUNT FOR THE SUBTLE CHANGES IN EXPECTED AREAL COVERAGE. 43/40 && ISSUED A QUICK UPDATE TO THE ZONES. SKIES ARE MOSTLY CLEAR OVER THE SOUTH HALF OF THE AREA AND RAIN CHANCES HAVE DIMINISHED SO WENT AHEAD AND LOWERED POPS SOUTH. WILL HAVE NEW GRIDS OUT BY 730 PM. 43 && SCATTERED SHRA/TSRA OVER CENTRAL AND NORTHERN PORTIONS OF CWFA EARLY THIS AFTERNOON. HEAVIEST CONCENTRATION FROM NORTH CENTRAL HARRIS NORTHEAST TO BETWEEN GROVETON AND TRINITY. WATER VAPOR LOOP WOULD INDICATE MAIN LIFT MOVING OVER REGION RIGHT NOW. LARGE MCS CONTINUING OVER NORTH AND NORTHEAST TEXAS. CWFA QUITE MOIST TODAY WITH PW VALUES NEAR 2 INCHES. MAIN CONCERN REST OF AFTERNOON WOULD BE LOCALLY HEAVY RAINFALL FROM POSSIBLE CONVECTIVE TRAINING. UPPER RIDGE WILL BE BUILDING OVER THE GULF NEXT SEVERAL DAYS. HOWEVER...REGION JUST NORTH OF OUR CWFA WILL BE UNDER WESTERLIES WITH PASSING SHORT WAVES. FRONTAL BOUNDARY EXPECTED TO REMAIN NORTH OF CWFA THROUGH SATURDAY. THIS BOUNDARY WILL SERVE AS A FOCUSING MECHANISM FOR CONVECTION AS UPPER LEVEL IMPULSES PASSES THROUGH. GFS INDICATE UPPER LEVEL SPEED MAX MOVING FROM SW TEXAS TO NORTH TEXAS FRIDAY NIGHT. THIS SHOULD PROVIDE MORE ENERGY TO FIRE UP CONVECTION NEAR FRONTAL BOUNDARY. WHETHER ANY DEVELOPING MCS MAY SAG SOUTH TOWARD OUR REGION THE NEXT TWO DAYS WOULD BE HARD TO SAY. WE SHALL CONTINUE WITH HIGHER CHANCES POPS NORTHERN ZONES AND LOWER TO THE SOUTH THROUGH FRIDAY. WILL NOT MENTION LOCALLY HEAVY RAINFALL FOR THIS EVENING WITH STORM MOTION EXPECTED TO BE SW NEAR 15 KNOTS. WE EXPECT CONVECTION TO WEAKEN AND DIMINISH RAPIDLY IN COVERAGE DURING THE EVENING EXCEPT IN THE NORTHERN ZONES. GFS SHOWING AN UPPER TROUGH DEVELOPING OVER LA/E TX BY THE MIDDLE OF NEXT WEEK. THIS WAS NOT INDICATED IN THE PREVIOUS RUNS. ECMWF DIFFERS BY HAVING AN UPPER RIDGE OVER THE ENTIRE SOUTHEAST HALF OF CONUS. WE SHALL SEE. FOR NOW...WE WILL CONTINUE WITH CHANCE DAYTIME CONVECTION IN THE EXTENDED PORTION OF OUR FORECAST. AVIATION...MOST PRECIP SHOULD BE DIMINISH SHORTLY AFTER SUNSET. MAY STILL SOME SCT ACTIVITY LINGER ACROSS N & NE AREAS LATE INTO THE EVENING. LOCATIONS THAT SAW RAINFALL TODAY COULD SEE A FEW HOURS WORTH OF GROUND FOG W VISIBILITIES >4SM CLOSE TO SUNRISE...BUT OTHER THAN AT LBX DONT HAVE ENOUGH CONFIDENCE TO PUT IT INTO THE TAFS ATTM. OTHERWISE...NO SIG WX ISSUES EXPECTED OVERNIGHT. MARINE...GRADIENT HAS TIGHTENED AND SEAS HAVE COME UP A BIT. WE SHALL HOIST SCEC FOR TONIGHT (BAYS AND 0-60 NM COASTAL WATERS). 37/47/31 && .HGX WATCHES/WARNINGS/ADVISORIES...SCEC BAYS AND COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 91 75 92 75 / 40 50 30 40 30 HOUSTON IAH) 76 91 76 91 76 / 30 40 30 40 20 GALVESTON (GLS) 80 89 80 89 80 / 30 40 30 40 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 910 PM CDT THU AUG 19 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-200900- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 910 PM CDT THU AUG 19 2004 ...LOCALLY HEAVY RAIN POSSIBLE NORTH OF A CALDWELL TO TRINITY LINE... .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ALONG A NEARLY STATIONARY BOUNDARY EXTENDING FROM GEORGETOWN TO LUFKIN. THIS BOUNDARY WILL SINK SLOWLY SOUTH OVERNIGHT. ABUNDANT MOISTURE COUPLED WITH THE AFOREMENTIONED BOUNDARY AND AN UPPER LEVEL DISTURBANCE WILL ALLOW THE ENTRAINMENT OF STORMS FOR MUCH OF THE NIGHT. RAINFALL TOTALS WILL AVERAGE 1 TO 2 INCHES NORTH OF A CALDWELL TO TRINITY LINE WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE ALONG A MADISONVILLE TO CROCKETT LINE. IF THIS SYSTEM STALLS A FLOOD WATCH WILL BE ISSUED BUT AT THE CURRENT TIME A FLOOD WATCH DOES NOT APPEAR TO BE REQUIRED. RAINFALL WILL DIMINISH ONCE THE UPPER LEVEL DISTURBANCE PASSES EAST OF THE STATE AROUND 3 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418594.